Doctors Lounge - Pharmacy Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pharmacy Answers List

Forum Name: Pharmacy & Drug Topics

Question: methadone


 celestialgirl - Thu Sep 16, 2004 11:59 pm

I was wondering if it is common for patients taking methadone to begin abusing other drugs such as cocaine to get high. If so, what are some symptons to look for that signal the abuse of another drug :?:
 Xenia - Wed Nov 17, 2004 7:38 am

I work in a drug and alcohol agency and it is quite common for persons taking methadon to be using other substances. Methadone does not give the same high as heroin does, so sometimes people take other substances to get high. Though it is not true of all patients - some patients stay very clean on methadone. The symptoms a person might have will depend on the type of substance they are abusing. You might be able to tell if someone is abusing cocaine if they have 'rabit-like movements', are very confident, talk rapidly and have enlarged pupils (if they are high) and alternately fatigued and sleep for long periods if they are using a lot. They might also be low during the comedown.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us